Alert archive / Michigan / River Flood Warnings in 2013
River Flood Warning 11, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Dec 25, 2013, 4:39 PM EST for Chippewa County, Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2013, 4:39 PM EST (21:39 UTC)
- Expired
- Dec 26, 2013, 8:17 AM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine River (E Upper MI) near Rudyard (RUDM4).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04127917, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
097
WGUS43 KAPX 252139
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EST WED DEC 25 2013
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY
.AN APPARENT ICE JAM ON THE PINE RIVER NEAR RUDYARD HAS RESULTED IN A
RAPID RISE IN RIVER LEVELS SINCE THIS MORNING. WATER LEVELS WILL
LIKELY FLUCTUATE UNTIL THE JAM BREAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING OR AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC033-260939-
/O.NEW.KAPX.FL.W.0011.131225T2139Z-000000T0000Z/
/RUDM4.1.ER.131225T2058Z.131225T2100Z.000000T0000Z.NO/
439 PM EST WED DEC 25 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE PINE RIVER NEAR RUDYARD.
* UNTIL FURTHER NOTICE....
* AT 4:00 PM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* IMPACT...AT 17.0 FEET...WATER REACHES BOTTOM OF PRAIRIE RD BRIDGE
DECK.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
PINE RIVER
RUDYARD 17 17.0 WED 04 PM M M M
$$
JPB3 follow-up statements
613
WGUS83 KAPX 260305
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EST WED DEC 25 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY
.AN APPARENT ICE JAM ON THE PINE RIVER NEAR RUDYARD HAS RESULTED IN A RAPID RISE IN RIVER LEVELS SINCE THIS MORNING. WATER LEVELS WILL
LIKELY FLUCTUATE UNTIL THE JAM BREAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
REMAIN ALERT FOR FLOODING AROUND PINE RIVER. NEVER TRY TO CROSS FLOODED ROADWAYS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
&&
MIC033-261505-
/O.CON.KAPX.FL.W.0011.000000T0000Z-000000T0000Z/
/RUDM4.3.ER.131225T2058Z.131226T0200Z.000000T0000Z.NR/
1005 PM EST WED DEC 25 2013
THE FLOOD WARNING CONTINUES FOR
THE PINE RIVER NEAR RUDYARD.
* UNTIL FURTHER NOTICE.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 22.7 FEET.
* RECORD FLOODING IS OCCURRING...AND IS IMPACTING AREAS IMMEDIATELY
AROUND THE PINE RIVER.
* FLOOD STAGE IS 17.0 FEET.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
PINE RIVER
RUDYARD 17 22.7 WED 09 PM M M M
$$032
WGUS83 KAPX 260957
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
457 AM EST THU DEC 26 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY
.RIVER LEVELS HAVE RISEN RAPIDLY SINCE EARLY WEDNESDAY MORNING...POSSIBLY
DUE TO AN ICE JAM ON THE RIVER. WATER LEVELS MAY FLUCTUATE RAPIDLY UNTIL
THE JAM BREAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING MAY BE OCCURRING OR IMMINENT NEAR THE RIVER. MOST FLOOD RELATED
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
SAFETY MESSAGE...
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC033-262157-
/O.CON.KAPX.FL.W.0011.000000T0000Z-000000T0000Z/
/RUDM4.3.ER.131225T2058Z.131226T0900Z.000000T0000Z.NR/
457 AM EST THU DEC 26 2013
THE FLOOD WARNING CONTINUES FOR
THE PINE RIVER NEAR RUDYARD.
* UNTIL FURTHER NOTICE.
* AT 4:00 AM THURSDAY THE STAGE WAS 26.9 FEET.
* RECORD FLOODING IS OCCURRING AND M FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
PINE RIVER
RUDYARD 17 26.9 THU 04 AM M M M230
WGUS83 KAPX 261317
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
817 AM EST THU DEC 26 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
PINE RIVER NEAR RUDYARD AFFECTING CHIPPEWA COUNTY
&&
MIC033-261347-
/O.CAN.KAPX.FL.W.0011.000000T0000Z-131226T1317Z/
/RUDM4.3.ER.131225T2058Z.131226T0900Z.000000T0000Z.NR/
817 AM EST THU DEC 26 2013
THE FLOOD WARNING IS CANCELLED FOR
THE PINE RIVER NEAR RUDYARD.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
PINE RIVER
RUDYARD 17 M WED 03 AM M M M
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Dec 25, 4:21 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 25, 4:21 PM EST, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED SHORT TERM
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EST WED DEC 25 2013
.SYNOPSIS...
ISSUED AT 410 PM EST WED DEC 25 2013
AN ALBERTA CLIPPER SYSTEM WILL CONTINUE TO GENERATE SNOW THROUGH
THURSDAY MORNING. ACTIVITY IS EXPECTED TO BE ENHANCED ACROSS THE
LAKE MICHIGAN LAKESHORES OF EASTERN UPPER AND NORTHWEST LOWER
MICHIGAN. SNOW WILL THEN SLOWLY DIMINISH LATER ON THURSDAY AS DRIER
AIR WORKS ITS WAY INTO THE REGION. GENERALLY QUIET WEATHER WITH ONLY
SMALL CHANCES FOR A LITTLE LIGHT SNOW IS THEN EXPECTED FOR THURSDAY
NIGHT THROUGH SATURDAY. TEMPERATURES WILL REMAIN COLD THROUGH
THURSDAY THEN MODERATE SOME INTO SATURDAY. ANOTHER SHOT OF ARCTIC
AIR IS EXPECTED TO BLAST INTO THE REGION SUNDAY AND LINGER INTO MUCH
OF NEXT WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 410 PM EST WED DEC 25 2013
SYNOPTIC FORCING AND LAKE EFFECTS WILL CONTINUE TO INFLUENCE THE
GREAT LAKES REGION INTO THIS EVENING. A BOUNDARY FROM A SYSTEM NEAR
HUDSON BAY WILL SLOWLY SWEEP OVER THE GREAT LAKES THIS EVENING
BEFORE SLOWLY EXITING EAST OF LAKE HURON THURSDAY. 850/700MB QVECTOR
PLOT SHOWS CONVERGENCE INCREASING ACROSS NORTHERN MICHIGAN AROUND
00Z BEFORE DIMINISHING AFT 06Z...AS A NARROW AREA OF HIGH PRESSURE
SLOWLY DRIFTS INTO THE GREAT LAKES REGION AND OHIO VALLEY. MODEL
SOUNDINGS AND MSTR PROGS CONTINUE TO SHOW SUFFICIENT MOISTURE
LINGERING OVER THE NRN LAKES THROUGH TONIGHT...WITH 850/500MB RH
AROUND 80-90 PCT. ADDITIONALLY...LAKE INFLUENCES WILL CONTINUE TO
ENHANCE SNOWFALL OVER PORTIONS OF ERN UPPER AND NRN LWR MI THROUGH
TONIGHT. SOUTH WINDS FROM EARLIER IN THE DAY WILL CONTINUE TO SLOWLY
TURN SOUTHWEST INTO THIS EVENING BEFORE SETTLING IN FROM THE WEST
OVERNIGHT...IN RESPONSE TO THE HUDSON BAY BOUNDARY SWEEPING OVER THE
REGION. LAKE INFLUENCES WILL SLOWLY DIMINISH OVER THE WRN LAKES
THROUGH OVERNIGHT...AS INVERSION HEIGHTS FALL TO AROUND 5K FEET BY
03Z...WHILE MSTR BEINGS TO DIMINISH IN LVLS COLDER THAN -12C AROUND
06Z.
THURSDAY...SOME LAKE INFLUENCE WILL CONTINUE OVER THE WRN LAKES WITH
925MB AND 850MB WINDS CONTINUING FROM THE WEST. LAKE SNOW AMOUNTS
WILL BE HINDERED GREATLY BY DRY MID AND UPPER LVLS...ESPECIALLY
DURING THE AFTERNOON. THE BEST CHANCE FOR LAKE SNOW ACCUMULATIONS
WILL BE DURING THE MORNING SOUTH OF PETOSKEY...AS INVERSION HEIGHTS
LINGER AROUND 6K FT AND MSTR TRIES TO REACH INTO TEMPS ARND -12C.
EXPECT HIGH TEMPERATURES TO BE COMPARABLE TO CHRISTMAS DAY...AS
A SIMILAR AIRMASS WITH 850MB TEMPS AROUND -14C LINGER OVER THE GREAT
LAKES.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 410 PM EST WED DEC 25 2013
RECENT TRENDS...IMPRESSIVELY SHARP GRADIENT IN SURFACE TEMPERATURE
ANOMALIES LAST SEVEN DAYS...3 TO 6F BELOW NORMAL ACROSS NORTHERN
MICHIGAN CONTRASTING WITH 9 TO 11F ABOVE NORMAL ACROSS CENTRAL/
SOUTHERN OHIO. LAST TIME ABOVE FREEZING WAS THE EARLY MORNING HOURS
OF 5 DECEMBER...A PRETTY REMARKABLE STRETCH GIVEN NORMAL HIGHS
CURRENTLY RANGE FROM 26 TO 30F. PRECIPITATION HAS BEEN PLENTIFUL
OVER THE LAST WEEK ACROSS NORTHERN MICHIGAN WITH MOST AREAS 150-200+
PERCENT OF NORMAL. SIMILAR STORY FOR DECEMBER PRECIPITATION AS A
WHOLE WITH ABOVE NORMAL TOTALS ACROSS NORTHERN LOWER AND NEAR TO
BELOW NORMAL ACROSS EASTERN UPPER. STAGE FLUCTUATIONS DUE TO ICE
ACTION CONTINUES ON AREA RIVERS.
SYNOPSIS...COLD LONG WAVE TROUGH REMAINS ANCHORED OVER NORTH AMERICA
THIS CHRISTMAS AFTERNOON...WITH A NUMBER OF SHORT WAVE TROUGHS
ROTATING THROUGH THE MEAN TROUGH POSITION. SPLIT FLOW OVER ALASKA
(-EPO) CONSOLIDATES OVER WESTERN CANADA WHERE POLAR JET MERGES WITH
ARCTIC BRANCH OF THE JET DUMPING FRIGID AIR INTO ALASKA/NORTHWEST
CANADA. EXTENSIVE SURFACE HIGH SPANS MUCH OF THE EASTERN/
SOUTHEASTERN U.S....DISORGANIZED AREA OF LOWER PRESSURE ACROSS
NORTHERN ONTARIO AND THE UPPER MIDWEST ASSOCIATED WITH VARIOUS SHORT
WAVE TROUGHS.
SHORT WAVE TROUGH OVER THE EASTERN PACIFIC WILL ALLOW PATTERN TO
FLATTEN BRIEFLY AND TEMPERATURES TO MODERATE OVER THE EAST...BUT
RENEWED RIDGING ALONG THE WEST COAST WITH POSITIVE TRENDING PNA AND
HIGH LATITUDE BLOCKING OVER FAR NORTHERN ALASKA EXPECTED TO SEND A
CROSS POLAR STREAM RIGHT INTO THE HEART OF THE LONG WAVE TROUGH
ACROSS THE CANADIAN PRAIRIES AND INTO THE UPPER MIDWEST/GREAT LAKES
FOR EARLY NEXT WEEK SENDING MICHIGAN BACK INTO THE DEEP FREEZE (AND
HASTEN ICE DEVELOPMENT ON THE SURROUNDING GREAT LAKES). SHORT WAVE
ALONG THE BRITISH COLUMBIA COAST THIS AFTERNOON IS EXPECTED TO DIG
SOUTHEAST AND ACROSS THE UPPER LAKES THURSDAY NIGHT/FRIDAY MORNING.
MEANWHILE LEADING EDGE OF NEXT ARCTIC BLAST EDGES SOUTH TO THE
CANADIAN BORDER...AWAITING ARRIVAL OF MERGING ENERGY WITHIN ARCTIC
AND POLAR JET BRANCHES TO PUSH THE ARCTIC FRONT THROUGH MICHIGAN IN
THE SUNDAY TIME FRAME. PRIOR TO THAT WILL GET A PERIOD OF WARM
ADVECTION AND MODERATING TEMPERATURES FOR THE FIRST HALF OF THE
WEEKEND. FORECAST CONCERNS THROUGH SATURDAY WILL DEAL WITH THURSDAY
NIGHT'S PASSING CLIPPER...THEN IMPACTS OF WARM ADVECTION PATTERN
FRIDAY INTO SATURDAY.
THURSDAY NIGHT THROUGH SATURDAY...FIRST ORDER OF BUSINESS IS
TRACKING ANOTHER WEAK CLIPPER THAT IS EXPECTED TO DIG SOUTHEAST
ACROSS THE UPPER MIDWEST AND SOUTHERN LOWER MICHIGAN/OHIO VALLEY
THURSDAY NIGHT. CURRENT THINKING IS THAT BEST CHANCE FOR SNOW WITH
THIS FEATURE IS ACROSS NORTHERN LOWER MICHIGAN AND PROBABLY MAINLY
SOUTH OF THE M-72 CORRIDOR. THERE WILL LIKELY BE WESTERLY FLOW LAKE
CONVECTION SPREADING ACROSS NORTHERN LOWER NORTH OF THE M-72
CORRIDOR...AS WELL AS SOME SNOW SHOWERS POSSIBLY CLIPPING WHITEFISH
BAY IN FAR NORTHWEST CHIPPEWA COUNTY. BY FRIDAY...OVER WATER
INSTABILITY WILL BE DIMINISHING WITH TIME AS WARM ADVECTION
CONTINUES...AND WE SHOULD BE HEADING FOR A PERIOD OF A MINIMUM IN
LAKE CONVECTION WITH 925/805MB TEMPERATURES APPROACHING ZERO DURING
THE AFTERNOON. SOME HINTS OF TRAPPED LOW LEVEL MOISTURE IN FORECAST
SOUNDINGS...BUT PREFER TO BE A LITTLE MORE OPTIMISTIC WITH CLOUD
COVER...WITH INCREASING HIGH CLOUDS FROM THE NORTHWEST DURING THE
DAY. AXIS OF DEEPER LAYER MOISTURE SPREADS SOUTHEAST FRIDAY
AFTERNOON/NIGHT WITHIN A ZONE OF STRONGER LOW/MID LEVEL WARM
ADVECTION. THOUGH BEST SATURATION MAY REMAIN NORTH OF LAKE SUPERIOR
WILL STILL ALLOW FOR A CHANCE OF SOME LIGHT SNOW REACHING INTO
EASTERN UPPER. ARCTIC FRONT BEGINS TO SAG INTO THE UPPER LAKES
DURING THE DAY SATURDAY...AND MAY PUSH ACROSS THE UPPER PENINSULA BY
SATURDAY EVENING. THINK SATURDAY WILL BE RELATIVELY QUIET...PERHAPS
SOME MORE CLOUDS ACROSS UPPER MICHIGAN CLOSER TO THE FRONT. BUT
LOOKING A MILD DAY RELATIVE TO OUR RECENT SOJOURNS INTO THE DEEP
FREEZE (AND WHERE WE WILL RETURN STARTING SUNDAY)...WITH MANY AREAS
REACHING OR EXCEEDING THE FREEZING MARK FOR THE FIRST TIME IN
WEEKS.
EXTENDED FORECAST (SUNDAY THROUGH WEDNESDAY)...ARCTIC FRONT EXPECTED
TO PRESS SOUTH OF THE FORECAST AREA SUNDAY...WITH A BAND OF SNOW
BEHIND THE FRONT (LOCALLY LAKE ENHANCED?) AND LIKELY FALLING
TEMPERATURES DURING THE DAY. WINDS LOOK TO BECOME LIGHT AND
DISORGANIZED MONDAY...WITH THE POTENTIAL FOR SEVERAL DISTURBANCES TO
ROTATE AROUND POLAR VORTEX OVER HUDSON BAY. SO WILL PROBABLY BE
PLENTY OF MESOSCALE ISSUES WITH REGARD TO EVOLUTION OF LAKE
CONVECTION...WITH A REINFORCING PUSH OF COLD AIR ACROSS THE GREAT
LAKES TUESDAY WHICH WILL KEEP LAKE SNOWS GOING THROUGH MIDWEEK.
SUB-504DM THICKNESSES MONDAY AND AGAIN WEDNESDAY SUGGEST SINGLE
DIGIT HIGHS ARE IN THE OFFING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 108 PM EST WED DEC 25 2013
IFR CIGS AND VSBYS CURRENTLY ACRS THE NRN GREAT LAKES ARE A RESULT
OF A COMBINED WEAK HUDSON BAY BOUNDARY AND OVER LAKE INSTABILITY.
IFR CIGS AND VSBY ALONG WITH SNOW ARE EXPECTED TO CONTINUE ACRS NW
LWR MI TAF STIES THROUGH MUCH OF THE TAF PD...WHILE CIGS AND VSBY
IMPROVE TO MVFR FOR KAPN LATER THIS EVENING AND THURSDAY.
&&
.MARINE...
ISSUED AT 410 PM EST WED DEC 25 2013
SCA CRITERIA FROM EARLIER TODAY CONTS TO WEAKEN OVER THE NRN GREAT
LAKES...WITH MOST REPORTING SITES CURRENTLY SHOWING WIND GUSTS
UNDER 25KTS. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WILL TREND MORE
WESTERLY THIS EVENING AND REMAIN UNDER SCA CRITERIA...IN RESPONSE TO
A WEAK BOUNDARY MOVING OVER THE STATE. EXPECT SNOW TO LINGER INTO
THURSDAY ACROSS MUCH OF THE NRN GREAT LAKES NEARSHORE WATERS...WITH
THE MOST PERSISTENT AND HEAVIEST SNOWFALL ACROSS THE STRAITS AND
NORTHERN LAKE MICHIGAN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR MIZ016-017-
019>022-025>028-031>034.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR MIZ008.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...TJL
SHORT TERM...SWR
LONG TERM...JPB
AVIATION...SWR
MARINE...SWRHazardous weather outlook, Dec 25, 4:21 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EST WED DEC 25 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 421 PM EST WED DEC 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. LAKE ENHANCED SNOWFALL WILL CONTINUE ACROSS NORTHWEST LOWER MICHIGAN TONIGHT. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED THROUGH THURSDAY NIGHT...ESPECIALLY ACROSS WESTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN. BITTERLY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED ACROSS NORTHERN MICHIGAN MONDAY AND TUESDAY OF NEXT WEEK. THE THREAT FOR ICE JAM FLOODING WILL CONTINUE ON AREA RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
In the hours before
Local storm report, Dec 25, 12:15 PM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1215 PM EST WED DEC 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM SNOW 9 NE BREVORT 46.12N 84.93W
12/25/2013 M5.0 INCH MACKINAC MI TRAINED SPOTTER
SNOW DURATION 6 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Dec 25, 12:51 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1251 PM EST WED DEC 25 2013 MIZ015-016-019>021-025-026-031-252115- MACKINAC-EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1251 PM EST WED DEC 25 2013 ...HEAVY LAKE EFFECT SNOW AND REDUCED VISIBILITIES... A HEAVY LAKE EFFECT SNOW BAND WILL CONTINUE TO PUSH INTO NORTHWESTERN LOWER MICHIGAN THE NEXT SEVERAL HOURS. HEAVIER SNOW SHOWERS WITH RATES AROUND ONE TO TWO INCHES PER HOUR...WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES FOR AREAS NEAR THE LAKE MICHIGAN SHORELINE. DRIVERS SHOULD BE ALERT TO RAPIDLY CHANGING ROAD CONDITIONS AND VISIBILITIES. SLOW DOWN AND ALLOW EXTRA SPACE BETWEEN VEHICLES.
Local storm report, Dec 25, 12:53 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1253 PM EST WED DEC 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 4 S GOULD CITY 46.04N 85.70W
12/25/2013 M5.0 INCH MACKINAC MI BROADCAST MEDIA
12 HR TOTAL THRU 730 AM.
&&
NTSLocal storm report, Dec 25, 3:26 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EST WED DEC 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW LOVELLS 44.81N 84.47W
12/25/2013 M4.0 INCH CRAWFORD MI TRAINED SPOTTER
SNOWDEPTH 18 IN. SNOW DURATION 9 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Dec 25, 4:27 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EST WED DEC 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY SNOW 4 SW BLISS 45.64N 84.91W
12/25/2013 M3.0 INCH EMMET MI TRAINED SPOTTER
HEAVY SNOW DURATION 2 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Dec 25, 4:35 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
435 PM EST WED DEC 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM SNOW 6 WNW HESSEL 46.04N 84.54W
12/25/2013 M7.0 INCH MACKINAC MI PUBLIC
STORM TOTAL SNOWFALL.
&&
JPBNearby
River Flood Warnings in Michigan, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.